MAUDE Adverse Event Report: MEDACTA INTERNATIONAL SA GMK-SPHERE FEMORAL COMPONENT CEMENTED SIZE 3 R; CEMENTED FEMORAL COMPONENT

MEDACTA INTERNATIONAL SA GMK-SPHERE FEMORAL COMPONENT CEMENTED SIZE 3 R; CEMENTED FEMORAL COMPONENT
Catalog Number 02.12.0003R
Health Effect - Clinical Code Unspecified Infection (1930)
Date of Event 11/29/2017
Type of Reportable Event Serious Injury
Additional Manufacturer Narrative
The patient had a primary surgery on (b)(6) 2016.On (b)(6) 2017 the patient was revised due to infection.The insert was swapped ((b)(4)).The patient later came in due to signs of infection the surgeon removed all medacta hardware and implanted a spacer.Medacta was not informed about this first of the revision surgery.On (b)(6) 2017 the surgeon re-implanted permanent implants.Staphylococcus epidermidis is the pathogen.Batch review performed on 28 december 2017 (b)(4).
 
Event or Problem Description
Revision surgery was necessary due to infection.

Brand Name
GMK-SPHERE FEMORAL COMPONENT CEMENTED SIZE 3 R
Common Device Name
CEMENTED FEMORAL COMPONENT
Manufacturer (Section D)
MEDACTA INTERNATIONAL SA
strada regina
castel san pietro, 6874
SZ  6874
MDR Report Key7150714
Report Number3005180920-2017-00788
Device Sequence Number140040
Product Code JWH
UDI-Device Identifier07630030825828
UDI-Public07630030825828
Combination Product (Y/N)N
Initial Reporter CountryUS
PMA/510(K) Number
K121416
Number of Events Summarized1
Summary Report (Y/N)N
Device Implanted Year2016
Device Explanted Year2017
Reporter Type Manufacturer
Report Source other
Initial Reporter Occupation Other
Type of Report Initial
Report Date (Section B) 12/28/2017
1 Device was Involved in the Event
1 Patient was Involved in the Event
Is this an Adverse Event Report? Yes
Is this a Product Problem Report? No
Operator of Device Health Professional
Device Expiration Date02/01/2021
Device Catalogue Number02.12.0003R
Device Lot Number157713
Was Device Available for Evaluation? No
Was the Report Sent to FDA? No
Type of Report(Section G)Thirty-Day
Initial Date Received by Manufacturer 11/29/2017
Initial Report FDA Received Date12/28/2017
Is This a Single-Use Device that was
Reprocessed and Reused on a Patient? (Y/N)
No
Patient Sequence Number1
Outcome Attributed to Adverse Event Required Intervention;